MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBHR091502A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
On (b)(6) 2020, a gore® viabahn® endoprosthesis (vsx) was being placed as a fenestration device, in the mesenteric artery.The access was gained from the arm into the subclavian artery using a 8.8fr cook introducer sheath.After the physician accessed the mesenteric artery, he used a technique of retracting the sheath while deploying the device.When he thought the device was fully deployed, he attempted to remove the device catheter and felt some resistance.Under fluoroscopy it was noticed that the device had been pulled back into the aorta.The physician retracted the device to the introducer sheath and attempted to remove the device and sheath in tandem.However, when the device was being removed it had become deployed in the subclavian arch.The physician than had to perform a cut down procedure to remove the device.An additional vsx device was successfully deployed to complete the procedure.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.G4 - combination product? (if yes check box), corrected to yes.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10554343
Report Number2017233-2020-01271
Device Sequence Number11373939
Product Code NIP
UDI-Device Identifier00733132646005
UDI-Public00733132646005
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/08/2022
Device Model NumberVBHR091502A
Device Catalogue NumberVBHR091502A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;